Generalized contact structures

Yat Sun Poon, Aïssa Wade

Research output: Contribution to journalArticlepeer-review

31 Scopus citations


We study integrability of generalized almost contact structures, and find conditions under which the main associated maximal isotropic vector bundles form Lie bialgebroids. These conditions differentiate the concept of generalized contact structures from a counterpart of generalized complex structures on odd-dimensional manifolds. We name the latter strong generalized contact structures. Using a Boothby-Wang construction bridging symplectic structures and contact structures, we find examples to demonstrate that, within the category of generalized contact structures, classical contact structures have non-trivial deformations. Using deformation theory of Lie bialgebroids, we construct new families of strong generalized contact structures on the three-dimensional Heisenberg group and its cocompact quotients.

Original languageEnglish (US)
Pages (from-to)333-352
Number of pages20
JournalJournal of the London Mathematical Society
Issue number2
StatePublished - Apr 2011

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Generalized contact structures'. Together they form a unique fingerprint.

Cite this